Alert archive / Wisconsin / Small Craft Advisories in 2010
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 24, 2010, 4:01 PM CDT. It took effect at Mar 25, 2010, 4:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 4:01 PM CDT (21:01 UTC)
- In effect from
- Mar 25, 2010, 4:00 AM CDT
- Expired
- Mar 26, 2010, 5:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
559 WHUS73 KGRB 242101 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 PM CDT WED MAR 24 2010 ...BRISK NORTHEAST WINDS AND HIGH WAVES THURSDAY... ..BRISK NORTHEAST WINDS AND HIGH WAVES WILL PREVAIL THURSDAY IN THE WAKE OF A STRONG COLD FRONT. LMZ541>543-250515- /O.NEW.KGRB.SC.Y.0013.100325T1200Z-100326T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 401 PM CDT WED MAR 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM CDT THURSDAY. BRISK NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 KTS BY THURSDAY MORNING. WAVES ARE EXPECTED TO INCREASE TO 4 TO 6 FEET BY THURSDAY AFTERNOON. WINDS AND WAVES WILL SLOWLY SUBSIDE BY LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
562 WHUS73 KGRB 250227 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CDT WED MAR 24 2010 ...BRISK NORTHEAST WINDS AND HIGH WAVES THURSDAY... ..BRISK NORTHEAST WINDS AND HIGH WAVES WILL PREVAIL THURSDAY...IN THE WAKE OF A STRONG COLD FRONT. LMZ541>543-251030- /O.CON.KGRB.SC.Y.0013.100325T1200Z-100326T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 927 PM CDT WED MAR 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CDT THURSDAY. BRISK NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 KTS BY THURSDAY MORNING. WAVES ARE EXPECTED TO INCREASE TO 4 TO 6 FEET BY THURSDAY AFTERNOON. WINDS AND WAVES WILL SLOWLY SUBSIDE BY LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
692 WHUS73 KGRB 250845 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU MAR 25 2010 .GUSTY NORTHEAST WINDS AND INCREASING WAVES ARE EXPECTED TODAY AS COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH THIS EVENING...BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE. LMZ541>543-251645- /O.EXT.KGRB.SC.Y.0013.100325T0900Z-100326T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 345 AM CDT THU MAR 25 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT FRIDAY. NORTHEAST WINDS WILL INCREASE TO 30 KTS THIS MORNING...THEN SLOWLY DIMINISH THIS AFTERNOON AND TONIGHT. THE NORTHEAST WINDS WILL RESULT IN WAVES OF 4 TO 7 FEET LATE THIS MORNING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
289 WHUS73 KGRB 251503 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1003 AM CDT THU MAR 25 2010 .GUSTY NORTHEAST WINDS AND INCREASING WAVES ARE EXPECTED THIS AFTERNOON AS COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH THIS EVENING... BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE. LMZ541>543-252315- /O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1003 AM CDT THU MAR 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. NORTHEAST WINDS TO 30 KTS...WITH OCCASIONAL GUSTS TO 35 KTS ALONG THE NORTHERN PART OF THE DOOR PENINSULA...WILL SLOWLY DIMINISH THIS EVENING AND TONIGHT. THE NORTHEAST WINDS WILL RESULT IN WAVES OF 4 TO 7 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
543 WHUS73 KGRB 252101 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 PM CDT THU MAR 25 2010 .GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH TONIGHT... AS COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH LATE TONIGHT...BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE. LMZ541>543-260515- /O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 401 PM CDT THU MAR 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. NORTHEAST WINDS TO 30 KTS...WITH OCCASIONAL GUSTS TO 35 KTS ALONG THE NORTHERN PART OF THE DOOR PENINSULA...WILL SLOWLY DIMINISH THIS EVENING AND TONIGHT. THE NORTHEAST WINDS WILL RESULT IN WAVES OF 4 TO 7 FEET THROUGH THIS EVENING. WINDS AND WAVES WILL SLOWLY SUBSIDE OVERNIGHT THROUGH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
047 WHUS73 KGRB 260248 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CDT THU MAR 25 2010 .GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH LATE TONIGHT...AS COLDER AIR CONTINUES TO SURGE ACROSS THE AREA. WINDS AND WAVES WILL SLOWLY DIMINISH BY FRIDAY MORNING. LMZ541>543-261000- /O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 948 PM CDT THU MAR 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. NORTHEAST WINDS OF 15 TO 25 KNOTS WILL PERSIST THROUGH LATE TONIGHT...BEFORE EASING TO 10 TO 20 KTS BY FRIDAY MORNING. WAVES OF 4 TO 7 FEET WILL CONTINUE THROUGH LATE TONIGHT...BEFORE DECREASING BELOW 4 FEET BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 2:59 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 24, 2:59 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT WED MAR 24 2010 .SHORT TERM...TONIGHT AND TOMORROW. LATEST RUC ANALYSIS AND VIS/IR/WV IMAGERY SHOW SPLIT FLOW CONVERGING AROUND THE GREAT LAKES REGION. SOUTHERN STREAM SHORTWAVE OVER NEW MEXICO IS SENDING AN EXPANSIVE CIRRUS SHIELD OVER THE SOUTHERN HALF OF THE STATE THIS AFTERNOON. LOW LEVELS REMAIN DRY HOWEVER...WITH DEWPOINTS FALLING INTO THE MID TEENS OVER CENTRAL WISCONSIN. FARTHER TO THE NORTH...STRONG SHORTWAVE OVER MANITOBA IS PUSHING AN ARCTIC COLD FRONT TO THE SOUTH OVER THE US-CANADIAN BORDER. BITTERLY COLD AND DRY AIR IS POISED TO SHIFT SOUTH BEHIND THE FRONT...WHICH IS DUE TO ARRIVE LATE TONIGHT AND TOMORROW. AS A RESULT...SMALL PRECIP CHANCES...AND TEMPS AND CLOUDS ARE THE MAIN FORECAST CHALLENGES. TONIGHT...THE SHORTWAVE ACROSS THE SOUTHERN PLAINS WILL TRACK TO THE EAST WHICH WILL SHIFT THE CONVERGENT UPPER LEVEL FLOW CURRENTLY PRESENT ACROSS THE SOUTHERN HALF OF THE STATE TO THE SOUTHEAST. AS A RESULT...WILL SEE THE BLANKET OF CIRRUS ERODE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...LEAVING MOSTLY CLEAR SKIES BY LATE IN THE EVENING. MEANWHILE...STRONG SHORTWAVE WILL SWING ACROSS ONTARIO AND SEND AN ARCTIC COLD FRONT ACROSS THE REGION AFTER MIDNIGHT. VERY LITTLE MOISTURE ALONG THE FRONT ACCORDING TO PROGGED SOUNDINGS...AS MID-LEVEL MOISTURE SEEMS TO GET STRETCHED. MAY SEE AN ISOLATED FLURRY ACROSS N-C WISCONSIN WITH SOME MINOR LAKE SUPERIOR CONTRIBUTION AS DELTA T/S GROW TO THE MID TEENS. OTHERWISE...THE FRONT MAY ONLY CONTAIN SOME SCT LOW CLOUDS ALONG WITH INCREASING NW WINDS. WENT A COMBO OF THE PREVIOUS GRID AND SREF FOR THE LOWS...WHICH WILL RANGE FROM AROUND 20 NORTH TO MID 30S SE. TOMORROW...ARCTIC HIGH PRESSURE WILL BUILD IN...ONCE THE FRONT DEPARTS IN THE MORNING. VERY DRY AIR WILL ARRIVE BEHIND THE FRONT WITH 850-700MB RH/S BETWEEN 15-25 PCT. DESPITE THE INSTABILITY OVER LAKE SUPERIOR...THE DRY AIR SHOULD PREVENT ANY LAKE EFFECT PRECIP...THOUGH MAY SEE SOME SHALLOW LAKE CLOUDS ACROSS NORTHERN WISCONSIN IN THE MORNING. THESE CLOUDS SHOULD MIX OUT IN THE AFTERNOON WITH A RELATIVELY STRONG MARCH SUN AND DECENT WINDS PROVIDING GOOD MIXING. TEMPERATURES WILL BE RETURNING TO MORE OF A SEMBLANCE OF WINTER CONDITIONS. NEARLY ALL GUIDANCE WENT COLDER WITH THE 12Z RUNS...AND LOW LEVEL TEMPERATURE DISTRIBUTIONS SUGGEST THE COLDEST TEMPS WILL RESIDE ACROSS N-C AND FAR NORTHEAST WISCONSIN. DROPPED HIGHS A FEW DEGREES...AND WILL RANGE FROM AROUND 30 NORTH...TO THE MID 40S OVER CENTRAL WISCONSIN. THE FOX VALLEY WILL FIND IT TOUGH TO GET OUT OF THE MID 30S WITH GUSTY NE WINDS FUNNELING DOWN THE BAY. .LONG TERM...FRI THRU NEXT WED. NOT MUCH CHANGE IN PREV FORECAST AS SRN STREAM REMAINS ACTIVE INTO FIRST PART OF EXTENDED FORECAST PERIOD. SOME DIFFERENCES IN MODELS...ESP BETWEEN 28/12Z GFS AND 28/00Z ECMWF WITH RESPECT TO SPEED OF LATE WEEKEND SRN STREAM SYSTEM...BUT SINCE BULK OF IT WILL STAY S OF FORECAST AREA...NOT MUCH IMPACT HERE. HOWEVER...WEAK SHRTWV TROF IN NRN STREAM AT AROUND SAME TIME COULD BRING LIGHT PRECIP LATE SAT OR SAT NIGHT. DIFFERENCES ALSO SEEN IN AMPLITUDE OF RIDGING ACROSS MIDDLE OF COUNTRY TOWARD END OF PERIOD. THIS HAS OBVIOUS RAMIFICATIONS ON TEMP FORECAST...ALTHOUGH BOTH SOLUTIONS INDICATE TEMPS WELL ABOVE NORMS BY MID WEEK. && .AVIATION...BKN MVFR CONDITIONS ARE POSSIBLE AT RHI LATE TONIGHT WHEN AN ARCTIC COLD FRONT ARRIVES. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD...WITH SOME POSSIBLE SCT STRATO-CU AND GUSTY WINDS ARRIVING TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/JKL
Hazardous weather outlook, Mar 24, 3:29 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 329 AM CDT WED MAR 24 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 329 AM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 329 AM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/AK
Nearby
Small Craft Advisories in Wisconsin, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.